What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 4, 3:51 PM MST, 17 minutes earlier.
Area forecast discussion, Jun 4, 3:51 PM MST, 17 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
451 PM MDT Sat Jun 4 2022
.SHORT TERM...(This evening through Monday night)
Issued at 302 PM MDT Sat Jun 4 2022
Across the Tri State area this afternoon, skies are mainly sunny
with some daytime cumulus starting to pop up in spots. There are
even a few storms beginning to develop in Colorado. Temperatures are
currently ranging in the 80s with a few places around 90F. Winds are
south-southeast over eastern locales, trending to more easterly for
areas west of Kansas Highway 25.
The weather focus for today, as well as Sunday and into Monday, will
be the potential for strong to severe storms over the area.
Currently, surface trough over eastern Colorado will be the focus
for storm initiation this afternoon, with a shift east later this
evening into Kansas. There are a few storms already cropping up in
northeast Colorado. Threats based on latest guidance will be large
hail initially transitioning to wind later this evening.
Also as with yesterday, dewpts working up into the 50s with upslope
flow into Colorado, could provide similar scenario to last night
with potential heavy rain producers, and thus a flood threat.
Currently no severe watch, but will come probably later this
afternoon. The cwa remains under a slight/marginal risk area from
SPC.
By 06z Sunday at the latest, expecting precip to taper off east
going into Sunday. A similar scenario sets up again on Sunday and
even Monday. Overall, surface trough/low will set up west with a
meandering southerly to easterly flow into the cwa, resulting in
high dewpts, pw values. Looking for storms to start again in the
afternoon and carry into the evening before tapering off. Threats
will include wind/hail, but flooding is also possible. Monday from
WPC as the cwa under an excessive rain outlook.
For temps, highs on Sunday expected to top off in an above normal
range from the upper 80s into the lower 90s in spots. Going into
Monday, trending slightly lower to the lower and mid 80s. Overnight
lows during this time will mainly range in the 50s, with a few
isolated areas east around 60F.
.LONG TERM...(Tuesday through Saturday)
Issued at 232 PM MDT Sat Jun 4 2022
The latest GFS and ECMWF start the region out with zonal flow at
500mb, trending to ridge amplification over the Rockies by Wednesday
into the start of next weekend, and thus northwest flow. Several
shortwaves are expected to traverse the eastern side of the ridge
and across the cwa.
At the surface, there will be either lee-side troughing over the
Rockies or a low to the south of the cwa with an inverted trough
extending up into eastern Colorado. Winds will be either southerly
or close to easterly and dependent on the positioning of the surface
component each day. Each way, there will be dewpts in the 50s
feeding into the region, PW values near to or at least an inch.
Also from a local study, 850mb trough/low will be close in tandem
with the surface component each day, especially with the low setting
up south. This surface to 850 mb wind regime will add in additional
moisture into the cwa. And with weak 700 mb troughs traversing the
central Rockies into the Plains, expecting chances for storms to
form during the late afternoon/early evening hours.
While there could be the usual wind/hail threats, the potential for
localized flooding is also possible especially Tuesday, and should
be monitored. Overall qpf for the extended period will range from 1-
2 inches from Colorado east, tapering to less than a half inch in
Colorado. Any training of storms could further enhance any expected
rainfall totals.
Precipitation expected to taper late Friday into Saturday, giving
the region a drying out period.
For temps, near to above normal numbers expected for the area in the
extended. Highs during this time will range mainly in the 70s for
Tuesday and Wednesday, increasing for the remaining of the week with
mainly lower to mid 80s. Warmest days in the extended will be next
Saturday. Overnight lows will range mainly in the 50s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 451 PM MDT Sat Jun 4 2022
Mainly VFR conditions for both terminals. Through 04z Sunday
though, VCTSis possible for both sites. Winds for KGLD, expected
to meander from east-southeast around 10kts to the southwest,
especially after 06z Sunday. Winds for KMCK, mainly east-
southeast 5-10kts. May go northeast briefly from 04z-05z Sunday.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...JN
LONG TERM...JN
AVIATION...JN
Hazardous weather outlook, Jun 4, 9:54 AM MST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1054 AM MDT Sat Jun 4 2022
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051700-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1054 AM MDT Sat Jun 4 2022 /1154 AM CDT Sat Jun 4 2022/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered strong to severe thunderstorms are expected to move into
far eastern Colorado by 3 PM MDT, continuing east into extreme
southwest Nebraska and northwest Kansas by 5 PM MDT (6 PM CDT). The
storms will continue moving east, exiting the Tri-State area around
midnight MDT (1 AM CDT).
Large hail up to the size of tennis balls and wind gusts in excess of
65 mph will be the main threat with any of these storms. Locally
heavy rain may create flooding, especially if these storms move over
areas that received heavy rain on Friday, such as east-Central Yuma
county. A brief tornado is possible, but not expected to be a
widespread threat.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...
On Sunday, another round of strong to severe thunderstorms are
expected to develop in the vicinity of the Colorado Kansas border by
3 PM MDT, continuing east across extreme southwest Nebraska and
northwest Kansas through about 11 PM MDT (midnight CDT). Large hail,
heavy rain and damaging wind gusts will be possible with these
storms. A brief tornado is possible, but not expected to be a
widespread threat.
An active weather pattern is expected to continue through the coming
week, with late afternoon and evening thunderstorms expected most
days. The threat for severe thunderstorms and locally heavy rain will
continue through this period.
.SPOTTER INFORMATION STATEMENT...
If you observe any form of severe weather or flooding, please report
it to the National Weather Service in Goodland.
In the hours before
Special weather statement, Jun 4, 3:10 PM MST, 58 minutes before
Special Weather Statement
National Weather Service Goodland KS
410 PM MDT Sat Jun 4 2022
COZ091-KSZ013-027-042245-
Kit Carson County CO-Wallace KS-Sherman KS-
410 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southeastern Kit
Carson, northwestern Wallace and southwestern Sherman Counties
through 445 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Burlington, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Kit
Carson, northwestern Wallace and southwestern Sherman Counties.
This includes Interstate 70 in Colorado between mile markers 445 and
448.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3936 10211 3915 10189 3905 10213 3905 10215
3917 10226
TIME...MOT...LOC 2209Z 230DEG 7KT 3916 10215
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TriggLocal storm report, Jun 4, 3:28 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT SAT JUN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM FUNNEL CLOUD 14 N SEIBERT 39.50N 102.87W
06/04/2022 KIT CARSON CO TRAINED SPOTTER
BRIEF FUNNEL ABOVE LOCATION. CONFINED MAINLY
TO CLOUD BASE.
&&
MRCSpecial weather statement, Jun 4, 3:32 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Goodland KS
432 PM MDT Sat Jun 4 2022
COZ091-042315-
Kit Carson County CO-
432 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of southeastern Kit
Carson County through 515 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Bethune, or 8 miles southwest of Burlington, moving
south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Kit
Carson County.
This includes Highway 385 between mile markers 170 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3927 10248 3927 10229 3905 10220 3904 10249
TIME...MOT...LOC 2232Z 345DEG 8KT 3922 10239
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, Jun 4, 3:57 PM MST, 11 minutes before
Special Weather Statement
National Weather Service Goodland KS
457 PM MDT Sat Jun 4 2022
COZ091-042345-
Kit Carson County CO-
457 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern Kit
Carson County through 545 PM MDT...
At 457 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Seibert, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seibert.
This includes Interstate 70 in Colorado between mile markers 400 and
415.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3949 10295 3949 10275 3923 10266 3922 10298
TIME...MOT...LOC 2257Z 359DEG 6KT 3942 10287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, Jun 4, 4:03 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Goodland KS
503 PM MDT Sat Jun 4 2022
COZ092-042345-
Cheyenne County CO-
503 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northeastern
Cheyenne County in east central Colorado through 545 PM MDT...
At 503 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Cheyenne Wells, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne Wells.
This includes Highway 385 between mile markers 152 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Goodland.
&&
LAT...LON 3901 10247 3904 10230 3884 10221 3881 10246
TIME...MOT...LOC 2303Z 345DEG 9KT 3897 10240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, Jun 4, 4:04 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Goodland KS
504 PM MDT Sat Jun 4 2022
COZ091-092-042345-
Kit Carson County CO-Cheyenne County CO-
504 PM MDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of northwestern
Cheyenne and southwestern Kit Carson Counties in east central
Colorado through 545 PM MDT...
At 504 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Flagler, moving south at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Cheyenne and southwestern Kit Carson Counties in east central
Colorado, including the following locations... Aroya.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3915 10316 3918 10302 3897 10274 3884 10316
TIME...MOT...LOC 2304Z 345DEG 9KT 3910 10311
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Trigg